MAUDE Adverse Event Report: ST PAUL DELTEC GRIPPER PLUS NEEDLELESS Y SITE; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAV

ST PAUL DELTEC GRIPPER PLUS NEEDLELESS Y SITE; PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAV
Catalog Number 21-3465-24
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Fragmentation (1261); Unexpected/Unintended Radiation Output (4028)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the iv tubing was stuck in the proximal port of the gripper plus.Port of the gripper plus broke off, leaving the line open/broken.The patient needed to be de-accessed and re-accessed.The proximal needleless port shattered.This caused debris and chemotherapy medication to go into the employee's eye.The employee was assessed in "employee health".No further follow up needed.
 
Additional Manufacturer Narrative
Other, other text: investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Other, other text: g1,2 email is: regulatory.Responses@icumed.Com.One (1) photo and one (1) video were provided by the customer which were used to conduct the device analysis since the physical unit, by the time this investigation was being documented, had not been received at the investigation site.Results: the photo shows a gripper plus safety huber needle inside a biohazard bag, the y-site is observed, no damage or dysfunctional conditions are observed.The video shows an unknown tubing set connected to the y-site of the gripper unit, in the video the user is observed attempting to remove the extension set from the gripper y-site, the user appears to be applying force to separate them but is unsuccessful.The reported failure mode, damage, was not confirmed.Functional testing: no product has been received to conduct a functional test.No other analysis was performed.Based on the photo and video no damage or fault can be identified.A device history record (dhr) review showed there were no discrepancies or non-conformances during the manufacturing of the reported lot number.If the product is returned the manufacturer will re-open the complaint for further device analysis.

Brand Name
DELTEC GRIPPER PLUS NEEDLELESS Y SITE
Common Device Name
PORT AND CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAV
Manufacturer (Section D)
ST PAUL
1265 grey fox rd.
st. paul MN 55112
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17833184
Report Number3012307300-2023-09337
Device Sequence Number14316125
Product Code FPA
UDI-Device Identifier10610586033049
UDI-Public10610586033049
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K072657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number21-3465-24
Device Lot Number4364655
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2023
Supplement Date Received by Manufacturer11/27/2023
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date12/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/25/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown